Mississippi, 2004Flash Flooding in Mississippi, February 15, 2004
February 15, 2004 · NWS MEG · 3 events in 3 counties and zones
3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Feb 15, 3:41 AM CST, 1 hour 34 minutes earlier.
Area forecast discussion, Feb 15, 3:41 AM CST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
341 AM CST SUN FEB 15 2004
.DISCUSSION...
PROBLEM OF THE DAY WILL BE IN THE FIRST 6 HOURS OF THE
FORECAST. SURFACE LOW IS NEAR BHM AT 08Z...WITH UPPER LOW PROBABLY
JUST WEST OF JAN. TEMPERATURES IN OUR CWA ARE UPPER 30S AND LOWER
40S. DEWPOINTS RANGE FROM MID 20S EXTREME NORTH TO NEAR 40 SOUTH.
NO REPORTS OF SNOW ANYWHERE IN OUR CWA AT 08Z.
&&
.SHORT TERM (THROUGH MONDAY)...
NOTED TEMPERATURES HAVE ACTUALLY GONE UP A COUPLE DEGREES OVER
AROUND LITTLE ROCK SINCE MIDNIGHT. MODEL SOUNDINGS DO INDICATE A
SMALL WINDOW OF TIME THAT MAY ALLOW A CHANGEOVER TO SNOW BEFORE
ENDING. HAVE SEEN TEMPERATURES DROP ACROSS SELMER...OXFORD AND
TUPELO AREAS OVER LAST HOUR. CLOUD TOPS COOLING SOME AS WELL.
WILL DROP A FEW OF THE NORTHERN COUNTIES FROM ADVISORY. WILL
LOWER ACCUMULATIONS TO 1-2 INCHES...MAINLY ON GRASSY AREAS.
WILL MENTION A RAIN MIX WITH SNOW...BUT WITH TEMPS AROUND 40 ALL
NIGHT...IT WOULD HAVE TO SNOW RATHER HARD TO ACCUMULATE AT ALL.
WILL PROBABLY SEE CLEARING ACROSS WEST HALF OF AREA BY NOON...BUT
SOUTHEAST PORTIONS WILL LIKELY NOT CLEAR UNTIL CLOSE TO SUNSET. WITH
CURRENT READINGS NEAR OR ABOVE FORECAST HIGHS...WILL NEED TO BOOST
THEM A LITTLE...ESPECIALLY WITH SOME SUNSHINE EXPECTED.
SKIES SHOULD BE MOSTLY CLEAR TONIGHT...BUT WINDS OF 5 TO 10 KNOTS
WILL STOP TEMPS FROM PLUNGING. WILL LIKELY SEE SOME HIGH CLOUDS
MOVE ACROSS THE AREA LATE MONDAY AFTERNOON. SHORTWAVE MOVING ACROSS
THE AREA MONDAY NIGHT INTO TUESDAY WILL HAVE NO PRECIPITATION WITH
IT.
&&
.LONG TERM (TUESDAY AND BEYOND)...
PATTERN BECOMES MORE PROGRESSIVE...WITH A RIDGE OVER US BY THURSDAY.
ANOTHER PRECIP EVENT BY FRIDAY OR FRIDAY NIGHT APPEARS TO BE
REASONABLE. AS WE GET TOWARD END OF THE WEEK...UPPER AND SURFACE
PATTERNS ARE INDICATIVE OF ABOVE NORMAL TEMPERATURES...HAVE TENDED
EXTENDED FORECAST UP A COUPLE OF DEGREES...BUT NOWHERE NEAR MEX
GUIDANCE FOR HIGHS AT THIS TIME. COOLING AGAIN SLIGHTLY BY SATURDAY
AND SUNDAY OF NEXT WEEK.
&&
.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...SNOW ADVISORY FOR PHILLIPS COUNTY UNTIL NOON.
MS...SNOW ADVISORY UNTIL NOON ALL OF NRN MS EXCEPT DESOTO COUNTY.
MO...NONE.
TN...SNOW ADVISORY UNTIL NOON SOUTHEAST OF A LEXINGTON TO
BOLIVAR LINE.
&&
WAGNER
Hazardous weather outlook, Feb 15, 4:49 AM CST, 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
449 AM CST SUN FEB 15 2004
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-161115-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
449 AM CST SUN FEB 15 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY.
A RAIN AND SNOW MIX WILL CONTINUE ACROSS MUCH OF THE MID-SOUTH THIS
MORNING...ESPECIALLY SOUTH OF INTERSTATE 40. A SNOW ADVISORY IS IN
EFFECT ALONG AND SOUTHEAST OF A WYNNE TO MEMPHIS TO JACKSON LINE FOR
THE POSSIBILITY OF 1 TO 2 INCHES OF SNOW THIS MORNING. AN INCH OR
LESS OF SNOW COULD FALL NORTH OF THE LINE BY NOON. DRIVING MAY BECOME
HAZARDOUS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION FOR SEVERE WEATHER IS NOT ANTICIPATED. SPOTTERS
ARE ASKED TO PLEASE REPORT SNOW ACCUMULATIONS THIS MORNING.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
Flash Flood, De Soto
- When
- February 15, 5:15 AM CST to 7:00 AM CST
- Where
- De Soto County, Countywide
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.875, -89.992 (the zone’s center; the record gives no point)
Several roads in both the northern and southern part of the county were covered with water.
Flash Flood, Lee
- When
- February 15, 9:00 AM CST to 11:00 AM CST
- Where
- Lee County, Tupelo
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.290, -88.680 (the zone’s center; the record gives no point)
Flash Flood, Alcorn
- When
- February 15, 9:20 AM CST to 11:00 AM CST
- Where
- Alcorn County, Countywide
- Property damage
- $1,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 34.881, -88.580 (the zone’s center; the record gives no point)
Numerous roads in the county were flooded.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 15, 20041 death · 1 event
- Winter Storm in Virginia, February 15 to 16, 200422 events
- Winter Storm in North Carolina, February 15 to 16, 200415 events
- Heavy Snow in Virginia, February 15 to 16, 200413 events
- Winter Weather in North Carolina, February 15 to 16, 200411 events
- Heavy Snow in Tennessee, February 15, 200411 events
- Winter Storm in North Carolina, February 15 to 16, 200410 events
- Heavy Snow in Tennessee, February 15 to 16, 20048 events
- Heavy Snow in Mississippi, February 15, 2004$700 · 7 events
- Heavy Snow in Tennessee, February 15, 2004$700 · 7 events
- High Wind in Oregon, February 15 to 16, 200471 kt wind · 6 events
- Heavy Snow in Tennessee, February 15, 20045 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5385893, 5385895, 5385894.